Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 38, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 4, 2021, 11:27 AM EDT. It took effect at Apr 4, 2021, 6:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2021, 11:27 AM EDT (15:27 UTC)
- In effect from
- Apr 4, 2021, 6:00 PM EDT
- Expired
- Apr 5, 2021, 6:40 AM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
085 WHUS72 KMHX 041527 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1127 AM EDT Sun Apr 4 2021 AMZ154-156-158-050330- /O.NEW.KMHX.SC.Y.0038.210404T2200Z-210405T1000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1127 AM EDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...From 6 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
732 WHUS72 KMHX 041914 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 314 PM EDT Sun Apr 4 2021 AMZ154-156-158-050715- /O.CON.KMHX.SC.Y.0038.210404T2200Z-210405T1000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 314 PM EDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...From 6 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
621 WHUS72 KMHX 050200 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1000 PM EDT Sun Apr 4 2021 AMZ154-156-158-051000- /O.CON.KMHX.SC.Y.0038.000000T0000Z-210405T1000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1000 PM EDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
987 WHUS72 KMHX 050723 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 323 AM EDT Mon Apr 5 2021 AMZ154-156-050830- /O.CAN.KMHX.SC.Y.0038.000000T0000Z-210405T1000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 323 AM EDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ158-051100- /O.EXT.KMHX.SC.Y.0038.000000T0000Z-210405T1100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 323 AM EDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
475 WHUS72 KMHX 051040 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 640 AM EDT Mon Apr 5 2021 AMZ158-051145- /O.CAN.KMHX.SC.Y.0038.000000T0000Z-210405T1100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 640 AM EDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 7:23 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 4, 7:23 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 723 AM EDT Sun Apr 4 2021 .SYNOPSIS... High pressure will remain centered over the Southeast today. A dry backdoor cold front will push south across the area tonight. High pressure will be centered south of the area early to middle part of next week with a frontal system approaching the area toward the end of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 720 AM Sunday...Clear skies at daybreak across eastern North Carolina with chilly temperatures. Most of the area had a 3-5 knot breeze overnight which helped keep frost limited, although a few spots, such as here at the WFO Newport dropped to 33 degrees with a few patches of frost. With sunny skies and a SW/WSW flow today, thickness and MOS guidance show highs rebounding very nicely into the upper 60s and lower 70s for most of the CWA, except around 60 Outer Banks today. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... As of 340 AM Sunday...A weak dry cold front will cross the area overnight, but other than a shift to a more NW winds, will bring little change to the area. Lows tonight will be milder than recent nights with lows mainly in the mid 40s for most areas and around 50 Outer Banks. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 300 AM Sun...An extended period of dry weather is expected for the region over the next several days with temperatures moderating above normal by mid week. Thereafter, an unsettled period is expected late Thursday and into next weekend. Monday...High pressure will remain to the south of Monday, but with a strong low pressure system over the Canadian Maritimes, north winds will continue across the area for most of the day. This will keep the Outer Banks and NE NC a bit cooler, while the rest of the area sees highs in the mid to upper 70s. Tuesday and Wednesday...High pressure will extend broadly into the area from the west and south, though an occluded low over the Northwest Atlantic will drive another backdoor front through the area on Tuesday, with weaker winds expected Wednesday as that systems moves off to the east. Low level heights continue their upward trend, and temps above normal are expected, ranging from the mid 70s near the coast to low 80s west of US 17. Thursday through Saturday...High pressure will weaken Thursday, becoming squeezed between a large storm system over the central Atlantic, and a slow moving upper level low that will be approaching from the Midwest. Main changes with this forecast cycle is the movement of the upper level low to the north of the area Friday and Saturday, instead of directly overhead. Nevertheless, a period of unsettled weather is expected with a front or weak low pressure over the area, though most of Thursday will remain dry. Have increased PoPs to around 50% Thursday night through Friday, as this appears to be the period of most widespread rain, and also possible thunderstorms. Temperatures on Thursday will be above average again (upper 70s to low 80s), with clouds arriving in the afternoon. Anticipated mostly cloudy skies Friday and Saturday would lead to temps around normal, but if there are more breaks in the clouds, temperatures could potentially be warmer. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... Short Term /through 12Z Monday/... As of 720 AM Sunday...Clear skies and light winds across the region at daybreak this morning. VFR conditions are expected through the next 24 hours as dry airmass remains in place across eastern NC. The boundary layer remains dry which should prevent any fog formation tonight. Winds today will be SW/W at 5-15 knots with a few gusts to 15-20 kt possible, particularly later in the afternoon. Long Term /Monday through Thursday/... As of 310 AM Sun...VFR conditions are expected to persist through the period as high pressure builds over the region and remains through early Thursday. && .MARINE... Short Term /Today and Tonight/... As of 720 AM Sunday...Not much change to the marine forecast. Winds at daybreak are SW/WSW at 10-15 knots with seas still 2-3 feet. Winds should remain mostly SW/W today, before a weak and dry cold front crosses the area tonight. WNW/NW winds will increase to 15-20 knots tonight and a few gusts to 25 knots are possible, but not widespread enough to warrant a SCA at this time. Seas at 2-3 feet today will build to 3-5 ft south of Cape Hatteras later this evening in response to stronger winds. Long Term /Monday through Thursday/... As of 315 AM Sun...Decent boating conditions expected through the period, though conditions will flirt briefly with SCA thresholds Tuesday morning. NNW winds 10-15 kts expected Monday, then increasing to 15-20 kts overnight into Tuesday morning. A backdoor cold front will move through the coastal waters Tuesday afternoon from north to south, with winds turning to the NE around 10 kts behind it. This front wil likely not clear the southern waters until Tuesday night, leading to winds remaining SW 10-20 kts there. Winds Wednesday morning will become light and variable, before turning to the SW/SE around 10 kts. Then winds turn to the E/SE Thursday at 10-15 kts. Seas will be mostly 2-4 ft Monday, and then increase to 3-5 ft Tuesday morning with a few 6 footers possible on the outer central and southern waters. Seas are then 3-5 ft the rest of Tuesday, and 2- 4 ft Wednesday and Thursday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CTC SHORT TERM...CTC LONG TERM...SGK AVIATION...CTC/SGK MARINE...CTC/SGK
Hazardous weather outlook, Apr 4, 7:31 AM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 731 AM EDT Sun Apr 4 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-051145- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- 731 AM EDT Sun Apr 4 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-051145- Northern Outer Banks-Ocracoke Island-Hatteras Island- 731 AM EDT Sun Apr 4 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.